Safety Alerts & Recalls

What does this mean?

You are currently registered as taking Drug, a product that contains acetaminophen. Many OTC products also contain acetaminophen and taking these products in addition to Drug may put you above your recommended dosage of acetaminophen and put you at increased risk for liver damage. Alcohol use can also increase the risk of liver damage with acetaminophen. The revised labeling will help you better identify which over-the-counter products contain acetaminophen.

Since the recommended dosage of acetaminophen depends on several factors, please talk to your doctor or pharmacist to find out your recommended dosage of acetaminophen. When using pain relievers, fever reducers, or cough and cold medications, please read the labeling and follow the directions on the package to make sure you are not exceeding your recommended dosage of acetaminophen. If you have any other questions about acetaminophen or pain relievers, fever reducers or cough and cold medication, please follow up with your doctor or pharmacist.

FDA Requires Additional Labeling for Over-the-Counter Pain Relievers and Fever Reducers

The Food and Drug Administration announced it will require manufacturers of over-the-counter (OTC) pain relievers, fever reducers and cough and cold medications that contain acetaminophen (the active ingredient in Tylenol and many other brands) to revise their labeling to include warnings about potential safety risks, such as liver damage, associated with the use of these popular drugs.

For more information, please visit: more information here

Source: FDA
Publication Date: 2009-05-06
Last Updated: 2009-12-05
Share your story Share your story! Tell us how MediGuard has helped you or someone you love. Mobile graphic Download the MediGuard Mobile App to manage your prescription and over-the-counter medications, for free. Registration Info Taking multiple medications puts you at risk for possible drug-drug interactions Registration Info Monitor the medical treatment of you and your loved ones.
Back to Consumer Med Safety